Alert archive / Pennsylvania / Areal Flood Advisories in 2011

Areal Flood Advisory 34, NWS Philadelphia/Mount Holly

May 19, 2011Camden County, Gloucester County, Salem County, New Jersey; 4 counties in Pennsylvania; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood advisory at May 19, 2011, 3:01 PM EDT for Camden County, Gloucester County, Salem County, New Jersey; 4 counties in Pennsylvania; New Castle County, Delaware. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 19, 2011, 3:01 PM EDT (19:01 UTC)
Expired
May 19, 2011, 6:04 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties New Castle County, DE, Camden County, NJ, Gloucester County, NJ, Salem County, NJ, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 96 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WGUS81 KPHI 191901
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
301 PM EDT THU MAY 19 2011

DEC003-NJC007-015-033-PAC029-045-091-101-200100-
/O.NEW.KPHI.FA.Y.0034.110519T1901Z-110520T0100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALEM NJ-CAMDEN NJ-GLOUCESTER NJ-DELAWARE PA-PHILADELPHIA PA-
CHESTER PA-MONTGOMERY PA-NEW CASTLE DE-
301 PM EDT THU MAY 19 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  NORTHERN SALEM COUNTY IN SOUTHERN NEW JERSEY...
  WESTERN CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  NORTHERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...

* UNTIL 900 PM EDT

* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS OVER PORTIONS OF THE ADVISED AREA. THE 
STORMS WERE PRODUCING MODERATE TO HEAVY RAIN AND WERE MOVING NORTH. 

ONE TO TWO INCHES OF RAINFALL CAN BE EXPECTED ACROSS PORTIONS OF THE 
ADVISED AREA THIS AFTERNOON ALONG WITH FLOODING IN LOW-LYING AND 
POOR DRAINAGE AREAS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3979 7606 3987 7601 4011 7595 4024 7570
      4044 7553 4011 7497 4003 7499 3999 7507
      3997 7501 3994 7502 3990 7496 3958 7496
      3963 7557 3969 7552 3962 7561 3962 7564
      3970 7576 3970 7579 3973 7580 3973 7615

$$

KRUZDLO
1 follow-up statement
437 
WGUS81 KPHI 192204
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 PM EDT THU MAY 19 2011

DEC003-NJC007-015-033-PAC029-045-091-101-192212-
/O.CAN.KPHI.FA.Y.0034.000000T0000Z-110520T0100Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALEM NJ-CAMDEN NJ-GLOUCESTER NJ-DELAWARE PA-PHILADELPHIA PA-
CHESTER PA-MONTGOMERY PA-NEW CASTLE DE-
604 PM EDT THU MAY 19 2011

...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
NORTHERN NEW CASTLE...MONTGOMERY...CHESTER...PHILADELPHIA...
DELAWARE...GLOUCESTER...WESTERN CAMDEN AND NORTHERN SALEM COUNTIES...

THE HEAVY RAIN THAT PROMPTED THE FLOOD ADVISORY HAS ENDED ACROSS THE 
AREA. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE 
THIS EVENING AND OVERNIGHT.

LAT...LON 3979 7606 3987 7601 4011 7595 4024 7570
      4044 7553 4011 7497 4003 7499 3999 7507
      3997 7501 3994 7502 3990 7496 3958 7496
      3963 7557 3969 7552 3962 7561 3962 7564
      3970 7576 3970 7579 3973 7580 3973 7615

$$

ROBERTSON

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at May 19, 12:35 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 19, 12:35 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1235 PM EDT THU MAY 19 2011

.SYNOPSIS...
WEAK LOW PRESSURE OVER THE MID ATLANTIC STATES EARLY THIS MORNING
WILL TRACK EAST AND WEAKEN TODAY AND TONIGHT. THE LOW WILL FINALLY
MOVE OFF THE COAST FRIDAY. HIGH PRESSURE WILL BUILD DOWN FROM THE
CANADIAN MARITIMES FOR THE WEEKEND. A COLD FRONT WILL APPROACH THE
AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 20/00Z FOR A GOOD
PORTION OF NORTHERN AND CENTRAL NJ AND ERN PA. PRODUCTS HAVE BEEN
UPDATED TO REFLECT THE WATCH. LATEST RADAR CONTINUES TO SHOW MOST
OF THE ACTION TO OUR WEST, WITH A FEW ECHOES OVER THE ERN SHORE
ATTM.

THE SKY HAS ALSO BECOME MOSTLY CLEAR ACRS PORTIONS OF NJ AND ERN
PA. SO HAVE LOWERED POPS ERLY AND DECREASED CLOUD COVER AND WILL
WAIT AND SEE HOW THINGS GET GOING THIS AFTN. WITH THE DECREASED
CLOUD COVER ESPECIALLY OVER THE N, WILL SEE IF THIS GIVES THE
GREATER OPPORTUNITY FOR TSTM DEVELOPMENT IN THESE AREAS.

THE FORECAST PROBLEM TODAY WILL BE THE EXTENT AND STRENGTH OF
CONVECTION. THE CLOSED MID LEVEL LOW WILL WOBBLE EAST NORTHEAST
TODAY...COOLING MID LEVEL TEMPERATURES AND STEEPENING MID LEVEL
LAPSE RATES. THE AMOUNT OF LOW LEVEL INSTABILITY WILL BE PREDICATED
ON THE AMOUNT OF HEATING...AND THIS WILL DEPEND ON THE AMOUNT OF
SUNSHINE.

NORTH OF THE WARM FRONT...THE LOW LEVEL MOISTURE SHOULD REMAIN IN
PLACE FOR THE BULK OF THE DAY...SO HEATING IN THESE AREAS LOOKS
TOUGH. FURTHER SOUTH...ACROSS SOUTHEAST PENNSYLVANIA...SOUTHERN NEW
JERSEY...NORTHEAST MARYLAND...AND DELAWARE...HEATING SOUTH OF THE
WARM FRONT SHOULD HELP WITH DESTABILIZATION. THE HEATING WILL ALLOW
CONVECTIVE TEMPERATURES TO BE REACHED (SELF DESTRUCTIVE SUNSHINE)
AND THIS COULD HELP ENHANCE THE MARGINAL INSTABILITY IN PLACE.

CONVECTION SHOULD DEVELOP AS MID LEVELS COOL...WITH THE BEST
COVERAGE GENERALLY NORTH AND WEST OF THE I 95. FURTHER SOUTH AND
EAST...THERE MAY NOT BE ENOUGH OF A FOCUS FOR HIGHER SHOWER AND
THUNDERSTORM CHANCES. ANY CONVECTION THAT DEVELOPS ACROSS THE SOUTH
WILL HAVE A CHANCE TO PRODUCE GUSTY WINDS AND SMALL HAIL...AS
FREEZING LEVELS REMAIN AROUND 7500 FEET...AND MODIFIED MODEL
SOUNDINGS SHOW AN INVERTED V SIGNATURE. FURTHER NORTH...WITH LESS
DRYING IN THE LOW LEVELS...THIS LOOKS LESS LIKELY.

THE BEST CHANCE FOR STRONGER CONVECTION SHOULD BE THIS AFTERNOON AND
EVENING...AS YET ANOTHER SPOKE MOVES AROUND THE CLOSED MID LEVEL LOW
AND CROSSES THE FORECAST AREA. WITH MLCAPE VALUES BETWEEN 250 AND
500 J/KG AND MARGINAL SHEAR...THE THREAT FOR ISOLATED SEVERE WIND
GUSTS OR LARGE HAIL LOOK LOW.

ANY STORMS THAT DEVELOP WILL BE SLOW MOVING AS WELL...ESPECIALLY
ACROSS EASTERN PENNSYLVANIA. PRECIPITABLE WATER VALUES HAVE DROPPED
DURING THE NIGHT...AND INCREASE TO NEAR 1.20 INCHES DURING THE
AFTERNOON. FOR MOST PLACES...FLASH FLOOD GUIDANCE IS ABOVE THIS
VALUES...AND LACK OF CONFIDENCE IN ANY AREA SEEING THIS PRECLUDES A
FLASH FLOOD WATCH FOR TODAY.

FINALLY...HIGHS WERE BASED MAINLY ON A MOS BLEND. IF THERE IS MORE
SUNSHINE SOUTH THIS MORNING THAT CURRENTLY FORECAST...FORECAST HIGHS
THERE COULD BE 2 TO 4 DEGREES TOO LOW.

OUR SURVEY TEAM HAS CONFIRMED THAT AN EF-0 TORNADO TOUCHED DOWN
WEDNESDAY AFTERNOON IN NORTHEAST PHILADELPHIA. DETAILS CAN BE
FOUND IN THE PUBLIC INFORMATION STATEMENT /PNS/ PRODUCT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE SPOKE AROUND THE CLOSED LOW SHOULD EXIT THE AREA THIS EVENING.
MARGINAL INSTABILITY WILL STILL REQUIRE THE MENTION OF THUNDER
DURING THAT TIME. AFTER THIS...THE POTENTIAL FOR SHOWERS AND
POSSIBLE THUNDERSTORMS BECOMES A BIT MORE PROBLEMATIC. THERE ARE
INDICATIONS THAT A SPOKE WILL TRY TO CROSS THE AREA BETWEEN 0600 UTC
AND 1200 UTC FRIDAY. NOT MUCH CONFIDENCE IN THIS YET.

IF CONVECTION WERE TO DEVELOP ON THIS FEATURE...IT WOULD HAVE ACCESS
TO FAIRLY STEEP MID LEVEL LAPSE RATES (NEAR 6.5 C/KM)...COOL MID
LEVEL TEMPERATURES AND PRECIPITABLE WATER VALUES NEAR 1.25 INCHES.
THIS COULD TRANSLATE INTO AN AREA OF THUNDERSTORMS LATE TONIGHT...
ESPECIALLY NEAR THE NJ COAST. FOR NOW...WILL DOWNPLAY THIS
POTENTIAL...BUT LATER FORECASTS MAY HAVE TO ACCOUNT FOR IT IF THE
SPOKE CON BE IDENTIFIED LATER TODAY. LOWS WERE BASED A BLEND OF MOS
NUMBERS.

FOR FRIDAY...THE CLOSED MID LEVEL SYSTEM STARTS TRUNDLING TO THE
EAST. MID LEVEL TEMPERATURES WILL START TO WARM...AND FOCI FOR
SHOWERS AND THUNDERSTORMS WILL BECOME LESS NUMEROUS. BECAUSE OF THE
POTENTIAL FOR MARGINAL INSTABILITY...A CHANCE OF SHOWERS AND
THUNDERSTORMS WAS LEFT IN THE FORECAST FOR FRIDAY...ESPECIALLY FOR
THE AFTERNOON HOURS. HOWEVER...THE COVERAGE AND INTENSITY APPEARS TO
BE LESS THAN TODAY...WITH THE BEST CHANCE ACROSS NORTHERN AREAS.
A BETTER SHOT AT SOME SUNSHINE FRIDAY SHOULD FAVOR THE GFS MOS FOR
HIGHS.

ANY CONVECTIVE ACTIVITY SHOULD DISSIPATE FRIDAY EVENING...AS MID
LEVEL HEIGHTS RISE. AT THIS POINT...LATER FRIDAY EVENING INTO
SATURDAY MORNING LOOKS DRY. WITH A BROADLY CYCLONIC FLOW FOR
SATURDAY...CONVECTIVE TEMPERATURES APPEAR TO BE WITHIN REACH.
HOWEVER...WITH LOWER MOISTURE CONTENT IN THE AIRMASS AND NO REAL
TRIGGER...THE FORECAST FOR SATURDAY WILL BE DRY. HIGHS SATURDAY WERE
BASED ON THE WARMER GFS MOS NUMBERS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ON SATURDAY NIGHT, THE MID LEVEL LOW THAT HAS BEEN INFLUENCING
OUR WEATHER FOR THE PAST FEW DAYS SHOULD BE WELL OFF THE MIDDLE
ATLANTIC COAST. A MID AND UPPER LEVEL RIDGE IS FORECAST TO EXTEND
FROM THE EASTERN GULF OF MEXICO UP TO THE EASTERN GREAT LAKES AT
THAT TIME. THE LOW SHOULD MOVE FARTHER OUT TO SEA. MEANWHILE, THE
RIDGE IS FORECAST TO PROGRESS EASTWARD AND ITS AXIS IS EXPECTED TO
PASS OVERHEAD ON SUNDAY OR SUNDAY NIGHT. THE RIDGE SHOULD CONTINUE
TO INFLUENCE OUR REGION INTO THE NEW WEEK AS A LONG WAVE TROUGH
MOVES TO THE MIDDLE PART OF THE COUNTRY BY MID WEEK.

AT THE SURFACE, HIGH PRESSURE IS ANTICIPATED TO BUILD DOWN AND
INTO OUR REGION FROM THE NORTHEAST ON SUNDAY. THE HIGH SHOULD
DRIFT OUT OVER THE WESTERN NORTH ATLANTIC WHERE IT IS EXPECTED TO
CONTINUE INFLUENCING OUR REGION. A FRONTAL BOUNDARY FROM THE
NORTHWEST IS FORECAST TO DROP INTO OUR REGION FOR TUESDAY AND
WEDNESDAY.

WITH NO STRONG WEATHER SYSTEMS EXPECTED IN THE LONG TERM PERIOD
OF THE FORECAST, WE WILL CONFINE ANY POPS MAINLY TO THE SLIGHT
CHANCE CATEGORY. THE ONLY EXCEPTION WILL BE OUR NORTHERN COUNTIES
WHERE WE WILL CARRY CHANCE POPS FOR TUESDAY AND WEDNESDAY AS THE
FRONTAL BOUNDARY SETTLES INTO OUR REGION.

ABOVE NORMAL TEMPERATURES ARE EXPECTED FROM SUNDAY THROUGH
WEDNESDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THIS AFTERNOON... SCT MVFR/IFR CIGS KILG TO KBLM NORTHWESTWARD
LATE THIS MORNING IMPROVING TO VFR CIGS BY MIDDAY. SCT SHOWERS/
ISOLATED TSTMS THIS AFTN WITH BRIEF IFR CONDS...MAINLY INTERIOR.
LATEST COMPUTER MODEL GUIDANCE SUGGESTS THAT KRDG, KABE AND KTTN
HAVE A BETTER CHANCE OF RECEIVING ADDITIONAL SHOWERS TODAY THAN
OUR OTHER FIVE TAF SITES. 12Z/IAD SOUNDING WAS QUITE UNSTABLE THIS
MORNING /KWAL STABLE BUT ONLY REFECTS OUR COASTAL WATERS/. IAD
SOUNDING SUGGESTS HAIL. WBZ NEAR 8200 FT WITH 0 AT 10K AND
DESCENDING AND EL/TROP ARD 28K.

TONIGHT...VFR CONDITIONS WILL CONTINUE INTO TONIGHT AS A SLIGHTLY
DRIER WESTERLY FLOW TAKES OVER. ANY SCATTERED SHOWERS/TSTMS WILL
CONTINUE INTO EARLY TONIGHT BUT SHOULD DIMINISH AS THE DAYTIME
HEATING ENDS.

OUTLOOK...
SCATTERED SHOWERS AND TSTMS COULD POP UP AGAIN FRIDAY AS THE
UPPER LOW CROSSES OUR REGION. AS THIS LOW FINALLY BEGINS TO
HEAD OUT TO SEA OVER THE WEEKEND, WEATHER CONDITIONS WILL
LIKELY IMPROVE IN OUR REGION.

&&

.MARINE...
SMALL CRAFT ADVISORY CONTINUES ON OUR ATLC WATERS TODAY. IT WILL
BE MAINLY FOR SEAS. THE END TIME FOR THE ADVISORY WILL REMAIN 6 AM
FRIDAY. IT IS POSSIBLE THAT CONDITIONS COULD DROP BELOW ADVISORY
CRITERIA PRIOR TO THAT TIME. OUR WW GUIDANCE HAS BEEN RUNNING
ABOUT A FOOT ON THE HIGH TIDE THE PAT 36 HOURS. DAY SHIFT WILL
REEVALUATE AND ADJUST ACCORDINGLY, IF NEEDED. ONCE THE PESKY LOW,
THAT HAS BEEN HARASSING THE EASTERN THIRD OF THE NATION, MOVES OFF
TO THE EAST, MORE TRANQUIL CONDITIONS ARE EXPECTED FOR THE WEEKEND
AND NO MARINE HEADLINES ARE FORESEEN FROM FRIDAY INTO EARLY NEXT
WEEK.

&&

.HYDROLOGY...
RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE PEQUANNOCK RIVER AND
THE ROCKAWAY RIVER. THE PASSAIC AT PINE BROOK WILL LIKELY NEED A
WARNING LATER THIS MORNING...AND THE EAST DITCH OF THE BEAVER BROOK
REMAINS ABOVE FLOOD.

THE FLOOD THREAT NOW SWITCHES TO FLASH FLOODING...BUT AS THE
AIRMASS HAS DRIED SINCE WEDNESDAY...THE CONFIDENCE IN MORE THAN A
COUPLE OF STORMS PRODUCING FLASH FLOODING APPEARS TO BE LOW.
THEREFORE...NO FLASH FLOOD WATCH WAS ISSUED EARLY THIS MORNING.

&&

.TIDES/COASTAL FLOODING...
CAMBRIDGE MAX TIDE THIS MORNING WAS 3.33 AND TOLCHESTER 3.15
NO ADVISORIES OR STATEMENTS IN EFFECT ATTM.

TONIGHTS HIGH TIDE CYCLE INTO FRIDAY MAY SEE WATER LEVELS APPROACH
MINOR TIDAL FLOOD LEVELS ONCE AGAIN. BUT, AT THIS TIME, IT APPEARS
TO BE A VERY MARGINAL EVENT. THIS BEING THE CASE, NO ADVISORIES OR
STATEMENTS WILL BE ISSUED THIS MORNING. THE DAY SHIFT WILL MONITOR
AND ISSUE THE APPROPRIATE PRODUCTS LATER TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ450>455.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES/NIERENBERG
SHORT TERM...HAYES
LONG TERM...IOVINO
AVIATION...DRAG
MARINE...DRAG
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 19, 12:32 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1232 PM EDT THU MAY 19 2011

NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-201645-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
1232 PM EDT THU MAY 19 2011

...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON
AND EVENING...RESULTING IN LOCALIZED STREET FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-201645-
WESTERN MONMOUTH-EASTERN MONMOUTH-
1232 PM EDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON
AND EVENING...RESULTING IN LOCALIZED STREET FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-020>026-201645-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
1232 PM EDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON
AND EVENING...RESULTING IN LOCALIZED STREET FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017>019-027-PAZ070-071-201645-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
1232 PM EDT THU MAY 19 2011

...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A FEW THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL THIS AFTERNOON
AND EVENING...RESULTING IN LOCALIZED STREET FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-201645-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1232 PM EDT THU MAY 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-201645-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1232 PM EDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 19, 1:00 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
100 PM EDT THU MAY 19 2011

DEZ002-MDZ015-019-020-191800-
CAROLINE MD-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
100 PM EDT THU MAY 19 2011

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S
AND TALBOT COUNTIES...

AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF CENTERVILLE...MOVING
NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR SANDTOWN...
ANDREWSVILLE AROUND 115 PM...FELTON...HARRINGTON AROUND 130 PM...
MAGNOLIA...VIOLA AROUND 145 PM...BOWERS AND LITTLE CREEK AROUND 200
PM.

OTHER THUNDERSTORMS ARE DEVELOPING OVER THE CENTRAL PORTIONS OF THE
DELMARVA EARLY THIS AFTERNOON. BE ALERT FOR HEAVY DOWNPOURS...STRONG
GUSTY WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. IF SEVERE WEATHER
IS HEADING YOUR WAY..GO INDOORS.

LAT...LON 3898 7603 3920 7596 3926 7584 3925 7577
      3930 7575 3930 7563 3936 7551 3928 7542
      3918 7539 3909 7540 3905 7535 3897 7533
      3890 7549 3884 7555 3883 7572 3872 7572
      3868 7595

JJM
Local storm report, May 19, 2:07 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
207 PM EDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             SMYRNA                  39.30N  75.61W
05/19/2011  M0.75 INCH       KENT               DE   TRAINED SPOTTER

&&

EVENT NUMBER PHI1100136

VJM
Special weather statement, May 19, 2:19 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
219 PM EDT THU MAY 19 2011

DEZ001-MDZ008-NJZ016>018-021-PAZ067-191915-
CAMDEN NJ-CECIL MD-CHESTER PA-CUMBERLAND NJ-GLOUCESTER NJ-
NEW CASTLE DE-SALEM NJ-
219 PM EDT THU MAY 19 2011

...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...CECIL...CHESTER...
CUMBERLAND...GLOUCESTER...NEW CASTLE AND SALEM COUNTIES...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS NORTHERN DELAWARE AND NORTHEAST
MARYLAND...MOVING NORTHEAST AT 15 MPH. ANOTHER ISOLATED THUNDERSTORM
WAS LOCATED ACROSS SOUTHERN GLOUCESTER COUNTY NEW JERSEY. THESE
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHERN NEW
JERSEY...NORTHERN DELAWARE AND CECIL COUNTY MARYLAND THROUGH 315 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL PRODUCE SMALL HAIL.

LAT...LON 3974 7577 3984 7563 3980 7542 3998 7503
      3979 7491 3973 7475 3951 7499 3942 7486
      3917 7491 3920 7518 3946 7553 3958 7554
      3958 7556 3937 7550 3931 7559 3929 7576
      3938 7577 3938 7604 3953 7599 3972 7623

PO
Special weather statement, May 19, 2:34 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 PM EDT THU MAY 19 2011

NJZ007-PAZ062-191930-
NORTHAMPTON PA-WARREN NJ-
234 PM EDT THU MAY 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHAMPTON AND WARREN
COUNTIES...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF EASTON...MOVING NORTH AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR PHILLIPSBURG...FORKS AROUND 245 PM...
ROXBURG...HARMONY AROUND 300 PM...BELVIDERE...OXFORD AROUND 315 PM...
PORTLAND AND COLUMBIA AROUND 330 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM COULD PRODUCE SMALL HAIL.

LAT...LON 4070 7498 4068 7501 4068 7504 4065 7509
      4063 7510 4064 7522 4089 7527 4091 7525
      4096 7515 4099 7514 4101 7511 4101 7488

HEAVENER
Local storm report, May 19, 2:35 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             SMYRNA                  39.30N  75.61W
05/19/2011  M0.75 INCH       KENT               DE   TRAINED SPOTTER

0220 PM     HAIL             GLASGOW                 39.60N  75.75W
05/19/2011  M0.25 INCH       NEW CASTLE         DE   TRAINED SPOTTER

0230 PM     HAIL             OLEY                    40.39N  75.79W
05/19/2011  M1.00 INCH       BERKS              PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1100136 PHI1100137 PHI1100138

VJM
Special weather statement, May 19, 3:00 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT THU MAY 19 2011

PAZ054-192000-
CARBON PA-
300 PM EDT THU MAY 19 2011

...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEHIGHTON...MOVING NORTH AT 10 MPH. THE
THUNDERSTORM WILL BE NEAR JIM THORPE...NESQUEHONING AROUND 315 PM...
WEATHERLY...CHRISTMANS AROUND 345 PM...WHITE HAVEN AND EAST SIDE
AROUND 400 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL PRODUCE SMALL HAIL.

LAT...LON 4107 7559 4079 7561 4077 7583 4095 7589
      4098 7584 4101 7575 4105 7578 4110 7577
      4111 7575 4112 7564

HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 8:29 PM EDTAreal Flood WarningPHIMorris4 days
May 19, 3:35 AM EDTRiver Flood WarningPHIEssex, Morris, Passaic4 days
May 19, 10:26 AM EDTRiver Flood WarningPHIEssex, Passaic65 hr
May 19, 10:28 AM EDTRiver Flood WarningPHIPassaic11 hr
May 19, 2:19 PM EDTSpecial Weather StatementPHICamden, Cumberland, Gloucester, Salem56 min
May 19, 2:34 PM EDTSpecial Weather StatementPHIWarren56 min
May 19, 3:23 PM EDTSpecial Weather StatementPHIHunterdon67 min
May 19, 3:34 PM EDTSmall Craft Advisory for Hazardous SeasPHI12 hr
May 19, 3:37 PM EDTSevere Thunderstorm WarningPHIWarren53 min
May 19, 3:40 PM EDTAreal Flood AdvisoryPHIHunterdon, Warren5 hr
May 19, 3:52 PM EDTCoastal Flood StatementPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more8 hr
May 19, 4:02 PM EDTSpecial Weather StatementPHICamden, Gloucester58 min
May 19, 4:06 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester54 min
May 19, 4:20 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren55 min
May 19, 4:31 PM EDTSpecial Weather StatementPHIHunterdon59 min
May 19, 4:39 PM EDTFlash Flood WarningPHIHunterdon, Warren4 hr
May 19, 5:08 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Sussex, Warren50 min
May 19, 5:21 PM EDTSpecial Weather StatementPHIBurlington54 min
May 19, 5:43 PM EDTSpecial Marine WarningPHI62 min
May 19, 5:58 PM EDTSpecial Weather StatementPHISussex47 min
May 19, 6:08 PM EDTSpecial Weather StatementPHICumberland, Salem52 min
May 19, 7:34 PM EDTSevere Thunderstorm WarningPHIAtlantic, Camden, Cumberland, Gloucester56 min
May 19, 7:50 PM EDTSpecial Weather StatementPHIBurlington, Camden55 min
May 19, 12:31 PM EDTSpecial Weather StatementPHIBerks89 min
May 19, 1:26 PM EDTAreal Flood AdvisoryPHIBerks5 hr
May 19, 1:29 PM EDTSevere Thunderstorm WarningPHIBerks61 min
May 19, 2:22 PM EDTSevere Thunderstorm WarningPHIBerks41 min
May 19, 2:54 PM EDTAreal Flood AdvisoryPHIBerks, Carbon, Lehigh, Northampton3 hr
May 19, 3:00 PM EDTSpecial Weather StatementPHICarbon60 min
May 19, 3:05 PM EDTSpecial Weather StatementPHILehigh, Northampton55 min
May 19, 3:12 PM EDTSevere Thunderstorm WarningPHICarbon, Lehigh, Monroe, Northampton63 min
May 19, 3:15 PM EDTSpecial Weather StatementPHIChester, Delaware, Montgomery, Philadelphia60 min
May 19, 4:18 PM EDTSpecial Weather StatementPHIMonroe57 min
May 19, 4:28 PM EDTSpecial Weather StatementPHIBucks62 min
May 19, 4:50 PM EDTSpecial Weather StatementPHIMonroe55 min
May 19, 7:23 PM EDTAreal Flood WarningPHIMontgomery, Philadelphia82 min
May 19, 1:00 PM EDTSpecial Weather StatementPHIKent60 min
May 19, 1:37 PM EDTAreal Flood AdvisoryPHIKent, New Castle6 hr
May 19, 1:44 PM EDTSevere Thunderstorm WarningPHIKent, New Castle46 min
May 19, 5:11 PM EDTSevere Thunderstorm WarningPHIKent34 min
May 19, 5:13 PM EDTSevere Thunderstorm WarningPHINew Castle62 min
May 19, 5:16 PM EDTSevere Thunderstorm WarningPHIKent29 min
May 19, 5:23 PM EDTSevere Thunderstorm WarningPHIKent, New Castle53 min
May 19, 5:46 PM EDTSevere Thunderstorm WarningPHIKent30 min
May 19, 6:12 PM EDTSevere Thunderstorm WarningPHIKent, New Castle18 min
May 19, 6:53 PM EDTSpecial Weather StatementPHISussex67 min

Nearby

Areal Flood Advisories in Pennsylvania, 2011Areal Flood Advisories in New Jersey, 2011Areal Flood Advisories in Delaware, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.